Weird dreams

Discussion in 'The Watercooler' started by JKF, Mar 3, 2013.

  1. JKF

    JKF Well-Known Member

    For the last week or so I've been having really weird dreams. I wouldn't call them nightmares but they do contain some people and experiences from my past. I had a vivid dream about my mother whom I loved dearly and who passed away almost 8 years ago. We had a troubled relationship towards the end of her life and the dream was based on that. That left me rather shaken for a few days. And then twice this week I've had vivid dreams about my ex - the father of my boys. He's in prison and we have no contact at all and haven't for a very long time so I find it strange that I'm dreaming about him all of a sudden. In the dreams he is the same jerk he's always been so its nothing romantic (thank god!!) but I don't like dreaming about him at all. And then there are some other dreams I've had that are about my difficult child at different stages/ages in his life.

    I don't like these dreams because they feel so real and leave me feeling so upset for days after. I'm not under any more stress than usual so I'm not sure what's triggering this. Anyone else suffer from weird dreams?
  2. JKF

    JKF Well-Known Member

    Hmmmm - I was just looking online for info on vivid dreams and found an article that said too much Vitamin B6 can cause vivid dreams. Its a sign of toxicity. I just started taking a sublingual B-complex supplement a couple of weeks ago and come to think of it I've felt weird since starting that. I brushed it off as stress but I wonder if the supplement is having an adverse effect on me.
  3. Hound dog

    Hound dog Nana's are Beautiful

    You could try omitting the supplement and see if that helps. But I can honestly say I can't see how a vitamin can cause more vivid than normal dreams.......hmm. Will have to do some reading.

    While the dreams are upsetting you, perhaps (if you remember them) you can sit an analyze them during daylight hours after the emotional response has past. Might be your subconscious, for whatever reasons, has decided it's time to work through some old garbage to discard it once and for all.
  4. dstc_99

    dstc_99 Well-Known Member

    Can't remember if it was Viibryd or Pristiq that they put me on but one of them gave me horribly life like dreams. Some violent, some not, but all of them were very real feeling and emotionally charged. I would say it could be the medicine.
  5. StressedM0mma

    StressedM0mma Active Member

    Gdg and I both have very vivid creepy weird dreams when we take melatonin. She was taking it to get on a better sleep schedule, and complained, so I tried it, and the exact same thing happened to me. psychiatrist didn't believe me. easy child dr. said it is a side effect he had heard a few people complain about. Hope you are having better dreams soon.
  6. Jules71

    Jules71 Warrior Mom since 2007

    I take melatonin every night. I don't have nightmares. I have however read that B vitamins with Melatonin will give you very lucid dreams.
  7. AnnieO

    AnnieO Shooting from the Hip

    Hmm, I've been having really vivid dreams recently too. And then as soon as you said B6... I've been taking it!

    What I don't get is why they package it the way they do - the tablets I got are 5000% the recommended daily allowance. I cut them in half when I was pregnant, I started taking them to help with the carpal tunnel (per the doctor). I've been taking whole ones for about 2 weeks. I've had some horrid nightmares and vivid normal dreams...
  8. JKF

    JKF Well-Known Member

    Wow Step! I really wonder if that's it! The timing of the dreams compared to the timing of the supplement is dead on so I think too much B-6 may be the culprit. I'm looking at my bottle of B-Complex right now and it says the B-6 is 3000% the recommended daily allowance. The B-12 is 20,000%! What?? And it's a sublingual liquid that I squirt under my tongue so it absorbs faster into my body. I didn't take it today and I don't think I'll be taking this one anymore.

    I've been reading more on B-6 toxicity and it's pretty scary. It's not water soluble so it stores up in your body and can cause some major neurological issues if your levels are too high. Not something I need to deal with on top of everything else.
  9. AnnieO

    AnnieO Shooting from the Hip

    I woke up bawling my eyes out Friday... And some weird vivid ones last night about my HS BFF and boyfriend... I think I'll see if I can find some that are closer to my RDA!